Arkansas, 2015

Strong Wind in Arkansas, January 25, 2015

January 25, 2015 · NWS LZK · 1 event in 1 county or zone

Strong winds created hazardous conditions on Lake Conway on the 25th.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Strong winds created hazardous conditions on Lake Conway on the 25th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jan 25, 2:57 PM CST, 3 minutes earlier.

Area forecast discussion, Jan 25, 2:57 PM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
257 PM CST SUN JAN 25 2015

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT
AN UPPER LOW WILL MOVE TO THE EAST COAST LATE TONIGHT AND NORTHWEST
FLOW ALOFT WILL RETURN TO ARKANSAS. AN UPPER RIDGE WILL MOVE OUT OF
THE ROCKIES INTO THE PLAINS TUESDAY. HIGH PRESSURE WILL CONTINUE
OVER THE CENTRAL U.S. THROUGH WEDNESDAY.

THE COLD FRONT HAS MOVED THROUGH ARKANSAS. NORTHWEST WINDS HAVE
INCREASED BEHIND THE FRONT. THE LAKE WIND ADVISORY WILL CONTINUE
INTO MID EVENING. GUSTS TO 35 MPH WILL BE POSSIBLE. PRECIPITATION
CHANCES WILL REMAIN IN THE NORTH AND CENTRAL SECTIONS. ALL
PRECIPITATION WILL BE LIGHT.

ANOTHER WEAK COLD FRONT WILL MOVE THROUGH ARKANSAS THURSDAY BUT WILL
BE DRY. DRY AIR AND HIGH PRESSURE WILL KEEP THE FORECAST DRY THROUGH
THE REST OF THE SHORT TERM. ABOVE NORMAL TEMPERATURES ARE EXPECTED
THROUGH THE PERIOD.

&&

.LONG TERM...THURSDAY THROUGH SUNDAY
A FAST MOVING COLD FRONT WILL GO THROUGH ARKANSAS FROM THE NORTH ON
THURSDAY. MOISTURE WILL BE LACKING...SO NO PRECIPITATION IS
EXPECTED. IT WILL BE SLIGHTLY COOLER BEHIND THE FRONT...WITH ABOVE
NORMAL TEMPERATURES RETURNING TO SEASONAL LEVELS. FRIDAY LOOKS DRY.
DATA CONTINUES TO SHOW AN UNSETTLED PATTERN NEXT WEEKEND. THE
SUBTROPICAL JET WILL TRY TO BRING MOISTURE FROM THE SOUTHERN
PLAINS...BUT DRIER AIR TO THE NORTHEAST WILL KEEP RAIN OVER THE
SOUTHWEST HALF OF THE STATE. THERE ARE INDICATIONS OF A LARGE ARCTIC
AIR MASS IN THE DAKOTAS SUNDAY. IT APPEARS MUCH OF THIS WILL GO
TOWARD THE OHIO VALLEY AND AWAY FROM THE REGION.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     32  54  37  58 /  30   0   0   0
CAMDEN AR         37  60  40  66 /   0   0   0   0
HARRISON AR       29  56  37  61 /  20   0   0   0
HOT SPRINGS AR    35  59  40  66 /  10   0   0   0
LITTLE ROCK   AR  34  57  39  63 /  10   0   0   0
MONTICELLO AR     37  56  39  63 /  10   0   0   0
MOUNT IDA AR      34  60  40  68 /  10   0   0   0
MOUNTAIN HOME AR  30  55  37  59 /  20   0   0   0
NEWPORT AR        32  53  36  58 /  30   0   0   0
PINE BLUFF AR     36  56  39  63 /  10   0   0   0
RUSSELLVILLE AR   33  57  39  64 /  10   0   0   0
SEARCY AR         33  55  38  60 /  20   0   0   0
STUTTGART AR      34  55  38  61 /  20   0   0   0
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR ARKANSAS-
BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-
DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-
LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-
POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-
WHITE-WOODRUFF-YELL.

&&

SHORT TERM...51 / LONG TERM...46
Hazardous weather outlook, Jan 25, 5:00 AM CST, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST SUN JAN 25 2015

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-261100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CST SUN JAN 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A FRONTAL BOUNDARY WILL MOVE THROUGH ARKANSAS TODAY...WITH GUSTY
WINDS BEHIND IT. WINDS OF 15 TO 25 MPH...WITH GUSTS OF 30 TO 40 MPH
WILL BE POSSIBLE. THE WIND WILL CREATE ROUGH CONDITIONS ON AREA
BODIES OF WATER...AND COULD CAUSE DIFFICULTY FOR SOME HIGH PROFILE
VEHICLES. WINDS WILL DIMINISH IN THE HOURS AFTER SUNSET TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

57

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 strong wind. Local standard time, as filed.

Strong Wind, Faulkner

When
January 25, 3:00 PM CST
Where
Faulkner forecast zone
Measured
35 kt (40 mph) estimated gust
Deaths
1 direct, 0 indirect
Reported by
Law Enforcement
Coordinates
35.147, -92.332 (the zone’s center; the record gives no point)

The body of a 65 year-old male was found near the Pierce Creek access to Lake Conway after the boat he was fishing from capsized from strong winds on the 25th. Observed winds from Little Rock Adam's Field were sustained 20 to 30 mph that afternoon, with gusts of 30 to over 40 mph.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Strong Wind, Faulkner2015-01-2565MaleBoatingDirect

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2015Every state in 2015This day in weather historyWarnings in Arkansas, January 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 550098.